MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070403CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the part of the delivery system allegedly broke off.It was further reported that the broken piece was allegedly retrieved by using snare.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the returned catheter sample was found in used condition without stent that reportedly had been deployed inside patient.The inner catheter cardan tube was found broken at the distal end, and the broken off distal end including tip was not returned.The investigation leads to confirmed result for break of the inner catheter cardan tube and detachment inside patient.An indication for a manufacturing related cause could not be found.Based on the information available, the investigation is closed with confirmed results for inner catheter cardan tube break and detachment.A definite root cause for the reported event could not be determined.The reported indication represents an off label use.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use (ifu) states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the ifu states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' the ifu further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter (.)'.Regarding insertion and removal difficulty of the delivery system the ifu states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.The lifestent 5f vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenostic lesions.In the native superficial femoral artery (sfa) and popliteal artery.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21166096
Report Number9681442-2024-00475
Device Sequence Number18499162
Product Code NIP
UDI-Device Identifier00801741120312
UDI-Public(01)00801741120312(17)251112(10)ANGY1319
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Catalogue Number5F070403CS
Device Lot NumberANGY1319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown